MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+UNI VIO 9IN 3-0 S/A SH MP; SUTURE, ASBOSRBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI MCRYL+UNI VIO 9IN 3-0 S/A SH MP; SUTURE, ASBOSRBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B452
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Inflammation (1932); Itching Sensation (1943); Pain (1994); Impaired Healing (2378); Skin Inflammation/ Irritation (4545)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a scalp tumor resection surgery on (b)(6) 2024 and a barbed suture was used.Post-op, the patient experienced inflammation and an absorption issue.Within one month after surgery, the wound repeatedly developed pus and redness, which was diagnosed with inflammation caused by none absorption of suture according to the patient.The wound had been cleared multiple times in the hospital.Until 45 days after surgery, the wound had not healed, and the condition has worsened, with severe redness, swelling, pus, itching, and unbearable pain.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide clarification on the quantity of sutures involved: how many total sutures were used on the patient? was 1 suture of vicryl plus, product code vcp311h used on the patient? lot number of the vicryl plus suture? how many stratafix spiral sutures were used on this patient? is the exact product code/lot of the stratafix spiral known? was only 1 stratafix spiral suture used on the patient and sxmp1b452/lot ucbccq and sxmp1b445/lot tmbbmq are the possible sutures used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? on what tissue was each suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was each suture placed (interrupted or continuous)? for the stratafix spiral suture, was the fixation loop secured to tissue at the initiation of suture use during the index procedure? for the stratafix spiral suture, was at least one reverse stitch performed prior to closure? did the patient have an infection? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Please provide the onset date/time of the reaction from the initial procedure.Please describe any medical or surgical intervention required to treat the patient condition including medication name and results.What is meant by ¿the wound has been cleared multiple times¿.Please describe.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? any photos available? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: after investigation, the specific age and gender of the patient were unknown.On (b)(6) 2024, the patient underwent cranial tumor resection in the third affiliated hospital, (b)(6).The operator used our suture product to perform the tissue suture in the way of continuous suture during the operation (the specific suture tissue level was unknown).The intraoperative suture was smooth.One month after the surgery (the specific event occurred on an unknown date), the patient had repeated redness, swelling and pus at the wound suture.The doctor considered that the wound inflammation was caused by undegraded suture.The patient was given multiple debridements.By 45 days after the surgery, the wound was not healed, and the condition became worse, with severe redness, swelling and pus as well as itching and intolerable pain.After contacting the hospital, the hospital reported that it could not provide the subsequent specific treatment, and did not receive the subsequent adverse event report.The following information was requested but unavailable: *please provide clarification on the quantity of sutures involved: how many total sutures were used on the patient? was 1 suture of vicryl plus, product code vcp311h used on the patient? lot number of the vicryl plus suture? how many stratafix spiral sutures were used on this patient? is the exact product code/lot of the stratafix spiral known? was only 1 stratafix spiral suture used on the patient and sxmp1b452/lot ucbccq and sxmp1b445/lot tmbbmq are the possible sutures used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was each suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was each suture placed (interrupted or continuous)? for the stratafix spiral suture, was the fixation loop secured to tissue at the initiation of suture use during the index procedure? for the stratafix spiral suture, was at least one reverse stitch performed prior to closure? did the patient have an infection? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Please provide the onset date/time of the reaction from the initial procedure.Please describe any medical or surgical intervention required to treat the patient condition including medication name and results.What is meant by ¿the wound has been cleared multiple times¿.Please describe.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? any photos available? surgeon¿s name?.

Brand Name
SFX SPI MCRYL+UNI VIO 9IN 3-0 S/A SH MP
Common Device Name
SUTURE, ASBOSRBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20693855
Report Number2210968-2024-12051
Device Sequence Number8584469
Product Code GAM
UDI-Device Identifier10705031470095
UDI-Public(01)10705031470095(17)260228(10)UCBCCQ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K221744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberSXMP1B452
Device Lot NumberUCBCCQ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown